Package Leaflet: Information for the User
FRENADOL?Decongestant Hard Capsules
Read this leaflet carefully before you start taking this medicine because it contains important information for you.
Follow exactly the administration instructions contained in this leaflet or those indicated by your doctor or pharmacist.
1. What is FRENADOL?Decongestant and its use
2. What you need to know before taking FRENADOL?Decongestant
3. How to take FRENADOL?Decongestant
4. Possible side effects
5. Storage of FRENADOL?Decongestant
6. Contents of the pack and additional information
FRENADOL?Decongestantis an association of paracetamol that reduces fever and relieves pain, dextromethorphan which is an antitussive, chlorphenamine that helps to reduce nasal secretion and sneezing, and pseudoephedrine that relieves nasal congestion.
This medication is indicated for symptomatic relief of colds and flu that are accompanied by mild or moderate pain such as headache, fever, unproductive cough (irritative cough, nervous cough), nasal secretion and congestion, and sneezingfor adults and adolescents aged 12 years and above.
You should consult your doctor if you worsen or do not improveafter 5 days of treatment in adults or 3 days in adolescents or if fever persists for more than 3 days or if cough is accompanied by rash or persistent headache.
Do not take FRENADOL?Decongestant
-If you have severe hypertension (high blood pressure) or severe coronary artery disease.
-If you have very high blood pressure (severe hypertension) or uncontrolled hypertension by medication
-If you have severe, acute (sudden) or chronic (long-term) kidney disease, or kidney failure
Warnings and precautions
You should consult your doctor or pharmacist before starting to take FRENADOL?Decongestant:
Patients with a persistent respiratory condition such as emphysema, chronic bronchitis, asthma, or cough with excessive sputum production, glaucoma, benign prostatic hyperplasia with residual urine, should consult their doctor before using this product.
Inform your doctor or pharmacist immediately if you experience any of the following during treatment with FRENADOL?Decongestant:
If you have severe diseases, such as severe renal insufficiency or sepsis (when bacteria and their toxins circulate in the blood, causing damage to organs), or if you have malnutrition, chronic alcoholism, or are also taking flucloxacillin (an antibiotic). A severe disease called metabolic acidosis (a blood and fluid anomaly) has been reported in patients in these situations when using paracetamol at regular doses for a prolonged period or when taking paracetamol with flucloxacillin. Symptoms of metabolic acidosis may include: severe respiratory distress with deep and rapid breathing, somnolence, feeling unwell (nausea), and vomiting.
Frenadol Decongestant may reduce blood flow to the optic nerve. If you experience sudden vision loss, stop taking Frenadol Decongestant and seek medical attention immediately. See section 4.
This medication may cause dependence. Therefore, treatment should be of short duration. Special caution is recommended for adolescents and young adults, as well as for patients with a history of substance abuse or use of psychoactive substances.
This medication may cause sedation. Avoid consuming alcoholic beverages and certain medications while taking this medication, as they may potentiate this effect. See the sections "Taking FRENADOL?Decongestant with other medications" and "Taking FRENADOL?Decongestant with foods, beverages, and alcohol".
Patients over 60 years old may be especially sensitive to the medication's adverse effects due to the presence of pseudoephedrine, a sympathomimetic amine. An overdose of sympathomimetic amines in these patients, over 60 years old, may cause hallucinations, central nervous system depression, seizures, and death.
Patients who are sedated, debilitated, or bedridden should not take this medication.
In rare cases, severe skin reactions may occur, including redness, blisters, or rashes. If you experience any of these symptoms, discontinue treatment and consult your doctor.
It is recommended not to take this medication at the same time as other medications for cough or nasal congestion. See "Taking FRENADOL?Decongestant with other medications".
You should discontinue treatment with this medication at least 24 hours before surgery.
Children
Children under 12 years old cannot take this medication due to the dose of its active principles.
Taking FRENADOL?Decongestant with other medications
Inform your doctor or pharmacist if you are taking or have recently taken or may need to take any other medication.
In particular, if you are using some of the following medications, as it may be necessary to modify the dose of some of them or discontinue treatment:
Interference with diagnostic tests:
If you are to undergo any diagnostic test (including blood, urine, skin tests that use allergens, etc.) inform your doctor that you are taking this medication, as it may alter the results.
You should not take alcoholic beverages while taking this medication, as it may potentiate the appearance of adverse effects of this medication.
Additionally, the use of medications containing paracetamol by patients who regularly consume alcohol (3 or more alcoholic beverages - beer, wine, liquor, etc. - per day) may cause liver damage.
You should not take this medication with orange or grapefruit juice, as it may potentiate the adverse effects of some of its components, dextromethorphan and pseudoephedrine.
Pregnancy and lactation
If you are pregnant or breastfeeding, or if you think you may be pregnant, consult your doctor or pharmacist before using this medication. The consumption of medications during pregnancy may be harmful to the embryo or fetus and should be monitored by your doctor.
This medication is contraindicated in the first trimester of pregnancy and should not be taken during the remainder of pregnancy unless your doctor considers it strictly necessary.
The 4 active principles of this medication are excreted in breast milk, so women in the lactation period should not takeFRENADOL?Decongestant unless the benefits of the treatment for the mother outweigh the possible risks to the infant.
Driving and operating machinery
FRENADOL?Decongestant may cause drowsiness. If you experience these effects, avoid driving vehicles or operating machinery.
Follow exactly the medication administration instructions contained in this leaflet or those indicated by your doctor or pharmacist. If in doubt, ask your doctor or pharmacist.
The recommended dose is:
Adults:1 capsule every 6 or 8 hours (3 or 4 times a day), as needed.Take 1 capsule preferably before going to bed. Do not take more than 4 capsules (equivalent to 2 g of paracetamol) per day.See the "Warnings and precautions" section.
Adolescents between 12 and 18 years: 1 capsule every 6 or 8 hours (3 or 4 times a day) as needed. Take 1 dose preferably before going to bed. Do not exceed 4 doses (equivalent to 2 g of paracetamol) per day.
Patients with liver insufficiency: Consult your doctor. The recommended dose is 1 capsule every 8 hours. Do not take more than 4 capsules (equivalent to 2 g of paracetamol) per day.
Patients with renal insufficiency: Consult your doctor. The recommended dose is 1 capsule every 6 or 8 hours, depending on the degree of insufficiency.
Use in children
Use in people over 60 years
People over 60 years are more prone to the stimulating effects of one of the components of this medication (pseudoephedrine), so the dose may need to be reduced. Consult your doctor.
How to take
It is taken orally.
Take the capsule with the help of a glass of water.
Always use the smallest effective dose.
The treatment will be discontinued as symptoms disappear.
Consult your doctor if symptoms worsen or persist after 5 days of treatment in adults or 3 days in adolescents or if fever persists for more than 3 days or if cough is accompanied by rash or persistent headache.
If you take more FRENADOL?Decongestant than you should
Go to a medical center immediately, even if you have no symptoms, as they often do not appear until 3 days after ingestion of the overdose, even in cases of severe poisoning.
The most severe effect of overdose is liver damage caused by paracetamol. You may feel dizziness, confusion, excitement, restlessness, nervousness, irritability, insomnia, dilated pupils, anxiety, agitation, hallucinations, tremors, convulsions, difficulty urinating, gastrointestinal discomfort, abdominal pain, general feeling of discomfort, nausea, and vomiting, loss of appetite, rapid breathing, and difficulty breathing, increased blood pressure, palpitations, arrhythmias, tachycardia, and bradycardia, visual disturbances, yellowing of the skin and eyes (jaundice). In children, states of somnolence, or gait disturbances. In severe cases, it can cause: hypokalemia, altered perception of reality (psychosis), convulsions, coma, hypertensive crisis, arrhythmias, intracerebral hemorrhage, myocardial infarction, rhabdomyolysis, and ischemic intestinal infarction.
Other symptoms in case of massive overdose may be: coma, severe respiratory problems, and convulsions.
Immediately contact your doctor or hospital if you experience any of the mentioned symptoms.
Cases of abuse of medicines containing dextromethorphan have been reported, with the possibility of serious adverse effects such as agitation, confusion, conversion disorder, mixed hallucinations, ataxia, clumsiness, coma, decreased level of consciousness, dysarthria, dystonia, lethargy, nystagmus, convulsions, serotoninergic syndrome (neuromuscular disorders), tremors, miosis, mydriasis, respiratory depression, urinary retention, tachycardia, hypertension, and ischemic colitis.
Pseudoephedrine overdose can cause nausea, vomiting, sympathomimetic symptoms, including stimulation of the central nervous system, insomnia, tremors, mydriasis, anxiety, agitation, hallucinations, convulsions, palpitations, tachycardia, hypertension, and bradycardia. Other effects may include arrhythmias, hypertensive crisis, intracerebral hemorrhage, myocardial infarction, psychosis, rhabdomyolysis, hypokalemia, and ischemic intestinal infarction. Somnolence has been reported in children in cases of overdose.
The treatment of overdose is more effective if initiated within 4 hours of medication ingestion. Patients undergoing barbiturate treatment or chronic alcoholics may be more susceptible to the toxicity of a paracetamol overdose.
In case of overdose or accidental ingestion, go immediately to a medical center or, if not possible, consult the Toxicological Information Service (phone: 91 5620420), indicating the medication and the amount ingested.
Unknown frequency: cannot be estimated from available data
- Severe diseases affecting the blood vessels in the brain known as reversible posterior leukoencephalopathy syndrome (RPLS) and reversible cerebral vasoconstriction syndrome (RCVS).
- A severe disease that can make the blood more acidic (designated metabolic acidosis) in patients with severe disease who use paracetamol (see section 2).
Stop using FRENADOL?Decongestant immediately and seek urgent medical attention if you experience symptoms that may be signs of reversible posterior leukoencephalopathy syndrome (RPLS) and reversible cerebral vasoconstriction syndrome (RCVS). These include:
• Sudden onset of severe headache
• Malaise
• Vomiting
• Confusion
• Seizures
• Changes in vision
The most common side effects are sedation and drowsiness. The following side effects were reported in at least 1 in 100 subjects during clinical trials with chlorphenamine, chlorphenamine/paracetamol/pseudoephedrine/ single ingredient pseudoephedrine and paracetamol/pseudoephedrine: Fatigue, dizziness, dry mouth, dyspepsia, restlessness, insomnia, nausea, nervousness, pharyngitis, and drowsiness.
During the period of use of the association of paracetamol, chlorphenamine, dextromethorphan, and pseudoephedrine, the following other side effects have occurred whose frequency could not be established with precision:
Severe allergic reactions, such as anaphylactic reaction, hypersensitivity, anxiety, euphoric mood, hallucinations, visual hallucinations, restlessness, cerebrovascular accident, headache, paresthesia, and numbness in the extremities, nervousness, and hyperactivity (psychomotor hyperactivity), tremor, arrhythmia, myocardial infarction, palpitations, tachycardia, abdominal pain, ischemic colitis, diarrhea, vomiting, severe skin reaction (acute generalized exanthematous pustulosis), angioedema (swelling of certain areas of the skin), pruritus, urticaria, rash, pruritic rash, skin lesions after taking the medication (fixed drug exanthema), acute generalized exanthematous pustulosis, dysuria (difficulty urinating), and urinary retention.
The same frequency as general disorders such as irritability, increased blood pressure, increased transaminases, and decreased blood flow to the optic nerve (ischemic optic neuropathy).
Concurrent consumption of alcohol during treatment may increase the occurrence of side effects. Do not consume alcoholic beverages during treatment.
Reporting of side effects
If you experience any type of side effect, consult your doctor, pharmacist, or nurse, even if it is a possible side effect that does not appear in this leaflet. You can also report them directly through the Spanish System of Pharmacovigilance of Medicines for Human Use. Website:www.notificaram.es
Keep this medication out of the sight and reach of children.
Do not store at a temperature above 86°F (30°C).
Do not use this medication after the expiration date indicated on the packaging after CAD. The expiration date is the last day of the month indicated.
Medicines should not be disposed of through drains or in the trash. Dispose of the packaging and medicines you no longer need at the SIGRE collection point at the pharmacy. If in doubt, ask your pharmacist how to dispose of the packaging and medicines you no longer need.This will help protect the environment.
The active principles are: paracetamol 500 mg, chlorphenamine 2 mg (as maleate), dextromethorphan 15 mg (as hydrobromide) and pseudoephedrine 30 mg (as hydrochloride)
The other components (excipients) are: pregelatinized cornstarch, colloidal silicon dioxide, magnesium stearate, gelatin, erythrosine (E-127), yellow quinoline (E-104), titanium dioxide (E-171), iron oxide black (E-172)
Appearance of the product and contents of the packaging
They are hard gelatin capsules of red and white opaque color, with the name "Frenadol decongestant" printed
Each package contains 16 capsules.
Holder of the marketing authorization Responsible for manufacturing | Responsible for manufacturing |
JNTL Consumer Health (Spain), S.L. Pº de las Doce Estrellas, 5-7 28042 Madrid Spain | LUSOMEDICAMENTA SOCIEDADE TECNICA FARMACEUTICA, S.A. Estrada Consiglieri Pedroso, nº69 B – Queluz de Baixo 2730-055 Bacarena-Portugal |
Last review date of this leaflet: February 2025
The detailed and updated information of this medication is available on the website of the Spanish Agency for Medicines and Medical Devices (AEMPS) http://www.aemps.gob.es/
Есть вопросы по этому лекарству или вашим симптомам? Свяжитесь с лицензированным врачом для получения помощи и персонализированного ухода.